Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 7, 2005, 4:44 PM MDT for Hudspeth County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 4:44 PM MDT (22:44 UTC)
- Expired
- Aug 7, 2005, 6:15 PM MDT
- In force
- 91 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 101 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 072247
FFWEPZ
TXC229-080015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
444 PM MDT SUN AUG 7 2005
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL HUDSPETH COUNTY IN TEXAS
* UNTIL 615 PM MDT
* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN AND POSSIBLE SMALL HAIL FROM A THUNDERSTORM OVER
THE WARNED AREA.
RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAVE FALLEN IN THE LAST HOUR
JUST NORTH AND EAST OF FORT HANCOCK. RUNOFF FROM THESE
THUNDERSTORMS WILL FLOW SOUTH AND WEST TOWARD THE RIO GRANDE. IN
ADDITION THIS STORM IS CAPABLE OF PRODUCING STRONG WIND GUSTS TO 55
MPH WITH SMALL HAIL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
REMEMBER NEVER TRY AND CROSS A ROADWAY THAT IS COVERED BY
WATER...TURN AROUND DONT DROWN.
LAT...LON 3132 10597 3112 10574 3138 10555 3164 10588
$$
TSB1 follow-up statement
000 WGUS74 KEPZ 080015 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 615 PM MDT SUN AUG 7 2005 TXC229-080015- HUDSPETH TX- 615 PM MDT SUN AUG 7 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL HUDSPETH COUNTY HAS EXPIRED... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORMS THAT HAD PROMPTED THE WARNING HAD ENDED. RUNOFF FROM THE ARROYOS NORTH AND EAST OF FORT HANCOCK WILL CONTINUE FOR THE NEXT HOUR OR TWO. LAT...LON 3132 10597 3112 10574 3138 10555 3164 10588 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:55 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 7, 1:55 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT SUN AUG 7 2005 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION AS A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE FOR THE NEXT COUPLE OF DAYS. MOISTURE WILL SHIFT MORE TO THE WEST BY MID WEEK BUT WILL RETURN OVER THE LOCAL AREA BY THE END OF THE WEEK. WHILE RAINFALL AMOUNTS MAY BE SPOTTY...LOCALLY RAINFALL WILL BE POSSIBLE NEAR THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMALS THROUGH THE PERIOD. && .DISCUSSION... THE AIR MASS CONTINUES TO BE MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES BETWEEN 1.3 AND 1.5 INCHES AND NEGATIVE LIS PERSISTING THROUGH MID WEEK. HIGH PRESSURE ALOFT OVER THE SOUTHWEST WILL MAINTAIN A WEAK FLOW PATTERN WITH LITTLE CHANGE IN THE AIR MASS FOR THE NEXT COUPLE OF DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY OVER THE HIGHER TERRAIN. THE DEEPER MOISTURE MAY SHIFT MORE TO THE WEST BY WEDNESDAY AND THURSDAY...REDUCING RAIN CHANCES SLIGHTLY OVER AREAS EAST OF THE RIO GRANDE. WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS IN ALL ZONES THROUGH THE PERIOD AS HIGH PRECIP WATER VALUES AND NEG LIS PERSIST. TOWARD THE END OF THE WEEK...WITH THE HIGH TO THE EAST AND A TROUGH ON THE WEST COAST SETTING UP SOUTHERLY CIRCULATION...MODELS ARE PREDICTING A DEEP MOISTURE PLUME TO MOVE BACK OVER THE FORECAST AREA FOR INCREASED CHANCES FOR RAIN AND THUNDERSTORMS FOR FRIDAY AND THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 92 72 91 73 / 30 20 20 20 20 SIERRA BLANCA TX 67 87 68 84 68 / 30 20 20 20 20 LAS CRUCES 69 91 70 91 70 / 30 20 20 20 20 ALAMOGORDO 66 85 67 88 67 / 30 20 20 20 20 CLOUDCROFT 49 69 49 68 49 / 30 30 30 30 30 TRUTH OR CONSEQUENCES 69 91 70 91 70 / 30 20 20 20 20 SILVER CITY 63 81 63 81 63 / 30 30 30 30 30 DEMING 68 91 69 91 69 / 30 20 20 20 20 LORDSBURG 68 93 69 87 69 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 04
Hazardous weather outlook, Aug 7, 11:15 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1115 AM MDT SUN AUG 07 2005 NMZ022>025-030>032-TXZ055-056-070000- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1115 AM MDT SUN AUG 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN WITH ISOLATED STORMS PRODUCING OVER ONE INCH OF RAIN CAUSING FLASH FLOODING. ONE OR TWO STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN... MONDAY AND TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINS WITH ISOLATED STORMS PRODUCING ONE TO TWO INCHES OF RAIN CAUSING FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. WEDNESDAY THROUGH THURSDAY... A MORE MONSOONAL WEATHER PATTERN WILL CONFINE AFTERNOON/NIGHTTIME STORMS TO MAINLY THE WESTERN ONE-THIRD OF THE REGION. RAIN MAY BE LOCALLY HEAVY. FRIDAY AND SATURDAY... MONSOONAL PATTERN BEGINS SHIFTING EAST WITH MOST OF THE AREA HAVING A RISK OF AFTERNOON OR EVENING THUNDERSTORMS. RAIN MAY BE LOCALLY HEAVY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SATURDAY EVENING...MAINLY FOR FLASH FLOODING ALTHOUGH VERY ISOLATED MARGINALLY SEVERE THUNDERSTORMS MAY OCCUR. GNL
In the hours before
Special weather statement, Aug 7, 12:14 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1214 PM MDT SUN AUG 7 2005 NMZ022-023-072000- SIERRA COUNTY LAKES REGION NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- INCLUDING THE CITIES OF...SILVER CITY AND TRUTH OR CONSEQUENCES 1214 PM MDT SUN AUG 7 2005 ...LOCALIZED FLOODING POSSIBLE WITH STORMS... .THUNDERSTORMS ARE DRIFTING SLOWLY SOUTH ACROSS PORTIONS OF GRANT AND WESTERN SIERRA COUNTIES. IN GRANT COUNTY...THESE STORMS ARE NOW CROSSING HIGHWAYS 152 AND 61. IN SIERRA COUNTY...STORMS ARE OVER THE SAN ANDRES MOUNTAINS. 1 TO 2 INCHES OF RAIN ARE POSSIBLE WITH THESE STORMS. LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS. TURN AROUND...DONT DROWN. TRIPOLI
Special weather statement, Aug 7, 1:44 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 144 PM MDT SUN AUG 7 2005 NMZ022>025-030>032-080000- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHERN SACRAMENTO MOUNTAINS NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL... DEMING...HOLLOMAN AFB...LAS CRUCES...LORDSBURG...SILVER CITY... SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 144 PM MDT SUN AUG 7 2005 ...ISOLATED THUNDERSTORMS THIS AFTERNOON WITH LOCALLY HEAVY RAIN... .ISOLATED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE GILA REGION...BLACK RANGE AND SACRAMENTO MOUNTAINS OF SOUTHWEST AND SOUTHCENTRAL NEW MEXICO. RADAR INDICATED RAINFALL AMOUNTS HAVE BEEN LOCALLY AS HIGH AS ONE AND ONE HALF TO TWO INCHES. WHILE THE STORMS HAVE MAINLY BEEN OVER HIGHER TERRAIN THERE IS SUFFICIENT SURFACE MOISTURE FOR A FEW THUNDERSTORMS TO DEVELOP OVER THE LOWLANDS THROUGH THE REMAINDER OF THE AFTERNOON AS THE STORMS MOVE SLOWLY SOUTH. STORMS ARE CAPABLE OF PRODUCING PEA-SIZED HAIL...DEADLY LIGHTNING...WIND GUSTS TO 45 MPH AND ISOLATED RAINFALL AMOUNTS OF UP TO TWO INCHES IN A SHORT TIME. LOCALIZED FLOODING ALONG DRAINAGES AND LOW LYING AREAS AND ROADS IS POSSIBLE NEAR THESE STORMS. PERSONS SHOULD AVOID DRAINAGES AND ARROYOS WHEN RAIN IS NEARBY. DRIVERS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADS.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.